MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI STRAIGHT RADIAL STEM 28MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL , POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI STRAIGHT RADIAL STEM 28MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL , POLYMER
Model Number 04.402.008S
Medical Device Problem Codes Device Slipped (1584); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Patient reported complaint.It was reported that on (b)(6) 2015, the patient underwent hardware removal for radial head stem due to loosening and pain.The patient was also implanted with a cobalt chromium (cocr) radial head standard height prosthesis during the surgery.As per the patient, she was not sure if it was just the stem that was removed or the whole construct.The patient was originally implanted with radial head implants on (b)(6) 2014 due to a broken ulna bone.The patient said she was in pain from the time the device was implanted in (b)(6) 2014 until they were removed in (b)(6) 2015.The patient said it is currently again bothering her and when it became unbearable, she opted to see her doctor on (b)(6) 2018.X-rays were taken and it was found out that the implant had again loosened and was loosened enough that it was in two places.The patient was scheduled for another hardware removal on (b)(6) 2019.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
Concomitant device: radial head (part: unknown, lot: unknown, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Code 3191 used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2015, the patient underwent a revision procedure of the right radial head prosthesis due to pain and loosening and anterior transposition of ulnar nerve right elbow, utilizing a titanium curved radial stem 44mm sterile and cobalt chromium radial head standard height 12.5mm sterile.On (b)(6) 2014, the patient sustained an injury after tripping and falling from a standing position and landed directly into the right elbow.The patient had the onset of pain and inability to fully use the elbow.Subsequent x-rays were taken and revealed a displaced, distracted olecranon fracture, with a comminuted right radial head fracture.The patient also complains of pain in the right proximal humerus.The patient was originally implanted with one (1) variable angle ¿ locking compression plate (va-lcp) proximal, one (1) variable angle locking screw self-tapping with t8 stardrive recess 14mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 16mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 20mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 24mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 30mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 40mm, one (1) locking screw self-tapping with stardrive tm recess 20mm, one (1) cortex screw self-tapping 20mm, one (1) cortex screw self-tapping with stardrive recess 14mm, one (1) cortex screw self-tapping with stardrive recess 18mm, and one (1) cortex screw self-tapping with stardrive recess 22mm.On (b)(6) 2014, the patient underwent a right radial head replacement due to a collapsed right radial head following an open reduction and internal fixation (orif), was essentially malunion, utilizing a titanium straight radial stem 28mm sterile and cobalt chromium radial head standard height 12.5mm sterile.On (b)(6) 2015, x-ray result showed moderate arthritis of the interphalangeal joints and mild degenerative changes were seen throughout the carpal area as well.On (b)(6) 2015, the patient underwent a revision procedure of the right radial head prosthesis due to pain and loosening and anterior transposition of ulnar nerve right elbow, utilizing a titanium curved radial stem 44mm sterile and cobalt chromium radial head standard height 12.5mm sterile.The radial head had been measured prior to surgery and the exact same diameter was put back in.The radial head component was removed without any difficulty off of the stem.The stem was then grasped to check for stability and came out without any difficulty and showed no evidence of porous ingrowth at all.A longer and larger diameter stem was chosen to be put in place.The area was then reamed and broached to an 8mm stem.The porous-coated stem was then impacted in position.The proximal portion of the stem was then grasped and attempted to twist.It did not in any way twist within the canal.A new radial head as then placed in the area, which had an exact same size as the prior head.Concomitant device: cobalt chromium radial head (part: 09.402.022s, lot: 7608118, quantity: 1).This report is for a 8mm ti straight radial stem 28mm-sterile.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: supplier - (b)(4), packaged and released by: monument; manufacturing date: july 24, 2014; expiration date: june 30, 2019; part: 04.402.008s, 8mm ti straight radial stem 28mm ¿ sterile; lot: 7608053 (sterile); lot quantity: 146 work order traveler met all inspection acceptance criteria.Certificate of compliance received from avalign was reviewed and determined to be conforming.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Packaging label logs were reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part: 21014, tialnbri16.00; lot: 6190711; lot quantity: 2,335 lbs.Product traveler met all inspection acceptance criteria.Product certification supplied by dynamet was reviewed and determined to be conforming.Raw material receiving/putaway checklist met all inspection acceptance criteria.Customer quality investigation: device condition: visual inspection performed at customer quality on the device images provided showed no issues of stem loosening.Per all the x-rays (32 images) reviewed, the complaint was not able to be confirmed by us customer quality (cq).However, there are known issues with the radial head implants.There is also a recall (z-1124-2017) that was initiated.Relevant actions have been taken to address the issue.Document/specification review: a manufacturing record review, was performed for the returned instrument¿s lot number, and no nonconformance reports (ncrs), no material record reviews (mrrs), or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.However, based on previous complaints, the radial head prosthesis system (rhp system) was recalled under recall z-1124-2017.Relevant actions have been taken to address the issue.Since the radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8MM TI STRAIGHT RADIAL STEM 28MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL , POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8266363
Report Number2939274-2019-55980
Device Sequence Number2198247
Product Code KWI
UDI-Device Identifier10886982128058
UDI-Public(01)10886982128058
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number04.402.008S
Device Catalogue Number04.402.008S
Device Lot Number7608053
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer02/20/2019
05/31/2019
07/19/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/21/2019
06/21/2019
08/01/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
22MM COCR RADIAL HEAD; SEE EVENT DESCRIPTION
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight49